Alert archive / Missouri / Special Weather Statements in 2015

Special Weather Statement, NWS Kansas City, MO

August 2, 2015Worth County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 2, 2015, 10:47 PM CDT for Worth County, Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 10:47 PM CDT (03:47 UTC)
Expired
Aug 2, 2015, 11:30 PM CDT
In force
43 min
Issued by
NWS Kansas City, MO

County Worth County, MO

The radar

The Des Moines radar (KDMX), 153 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 11:40 PM CDTHAIL 0.88Hopkins, MO
Aug 2, 11:40 PM CDTHAIL 1.55 S Hopkins, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3912 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.9
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS83 KEAX 030347
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1047 PM CDT SUN AUG 2 2015
 
MOZ002-003-030430-
WORTH MO-NODAWAY MO-
1047 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH AND NORTHEASTERN
NODAWAY COUNTIES UNTIL 1130 PM CDT...

AT 1047 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ATHELSTAN...OR 9 MILES SOUTHEAST OF BEDFORD...MOVING SOUTHEAST
AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANT CITY...HOPKINS...IRENA...SHERIDAN...PARNELL AND PICKERING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.

&&

LAT...LON 4057 9442 4046 9431 4041 9482 4057 9494
TIME...MOT...LOC 0347Z 331DEG 9KT 4055 9463 

$$

LG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:14 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Aug 2, 6:14 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT SUN AUG 2 2015

.DISCUSSION...
Issued at 258 PM CDT SUN AUG 2 2015

Very warm temperatures and locally high moisture have been the main
focus this afternoon, resulting in heat indices climbing into the
mid 90s to lower 100s throughout the region. Surface heating has
also resulted in steep low-level lapse rates and the recent
development of isolated cu, but weak upper-level subsidence and a
lack of surface focus, in addition to a weakness in lapse rates
above 850 mb indicated on ACARS soundings, has so far squelched any
potential deep convective initiation across the region. A weak cold
front dropping southward across the region later this evening could
provide enough lift for a few isolated storms to get going, but the
front's slower than forecast progression and the diurnal decrease in
instability after sunset may prevent widespread convection in the
majority of the area, as hires models have also begun to indicate.
Have delayed and reduced PoPs for this evening and tonight, and
pulled any mention of storms east after midnight.

A weak wave may push down on the nose of surface high pressure and
the northern edge of the elevated thermal ridge on Monday, fueling
storm development from eastern Nebraska through northern MO Monday
afternoon through the early evening. Storm chances are relatively
low, but a few isolated storms aren't out of the question as this
weak feature pushes through the area. The aforementioned cold front
will settle and become stalled across the region sometime on Monday,
although its final position and how much it wavers across the CWA
are still in question. This boundary will become the focus for
convective activity in the days that follow.

For Tuesday and Wednesday, temperatures are a blend of extremes
rather than a true forecast, and represent an astounding range of
possibilities depending on the position of the stalled frontal
boundary and clouds/precipitation associated with said boundary.
Greater than 50 PoPs seem reasonable Tuesday through at least the
first half of Wednesday as a strong, slow-moving shortwave trough
passes over the front, and at least 30 PoPs can't be ruled out
stretching through Thursday depending on how long the front lingers
in the region and how quickly the Tuesday/Wednesday wave departs. In
the wake of the system late in the work week through the coming
weekend, temperatures will be slow to recover but precipitation
chances will generally decrease.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 606 PM CDT SUN AUG 2 2015

A line of convection along a frontal boundary is approaching the area
from the northwest. These storms should weaken as they move into the
region, but should still hold together long enough to impact the KC
area with gusty winds for a few hours this evening. Otherwise, winds
will become variable by the early morning hours before turning
southerly by the afternoon. Scattered low-level clouds will begin to
develop and persist through the remainder of the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Laflin
AVIATION...Welsh
Hazardous weather outlook, Aug 2, 5:06 AM CDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 AM CDT SUN AUG 2 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
506 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN AREAS NEAR
 THE IOWA BORDER. SEVERE WEATHER IS NOT EXPECTED WITH THIS MORNINGS
 STORMS.

 THE CHANCE OF THUNDERSTORMS WILL SPREAD SOUTH LATE THIS AFTERNOON
 AND OVERNIGHT ACROSS NORTHERN MISSOURI. THE STRONGEST OF STORMS
 WILL BE ABLE TO PRODUCE SMALL HAIL AND DAMAGING WINDS ALONG WITH
 TORRENTIAL RAIN.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 A THREAT OF THUNDERSTORMS WILL PERSIST THROUGH MONDAY AND MONDAY
 NIGHT ACROSS NORTHERN MISSOURI...WITH THE CHANCE OF STORMS
 SPREADING ACROSS MUCH OF THE REGION TUESDAY. THEN THERE WILL BE
 SEVERAL CHANCES FOR MORE THUNDERSTORMS EACH DAY THROUGH FRIDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Aug 2, 9:52 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND GST     4 NE JAMESPORT          40.02N 93.75W
08/02/2015  E60 MPH          GRUNDY             MO   EMERGENCY MNGR

            HIGHWAY 6 AND ROAD WW

&&

JL
Local storm report, Aug 2, 9:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TSTM WND GST     10 NE MACON             39.84N 92.34W
08/02/2015  E55 MPH          MACON              MO   PUBLIC

            REPORT GATHERED VIA SOCIAL MEDIA.

&&

JL
Local storm report, Aug 2, 10:27 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1027 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND GST     4 NE LOCK SPRINGS       39.89N 93.72W
08/02/2015  E60 MPH          LIVINGSTON         MO   EMERGENCY MNGR

            60 MPH WINDS ONE MILE WEST OF ROUTE U AND FOUR MILES
            NORTH HIGHWAY 190

&&

SBLAIR
Special weather statement, Aug 2, 10:35 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT SUN AUG 2 2015

MOZ031-030400-
CARROLL MO-
1035 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARROLL COUNTY UNTIL
1100 PM CDT...

AT 1034 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRAYMER...OR 15 MILES SOUTHWEST OF CHILLICOTHE...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HALE...BOSWORTH...BOGARD...TINA AND STET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MISSOURI.

LAT...LON 3936 9375 3941 9376 3961 9375 3961 9327
      3956 9327 3954 9326 3954 9328 3950 9327
      3947 9326 3947 9323 3946 9325
TIME...MOT...LOC 0334Z 336DEG 27KT 3959 9367

LG
Special weather statement, Aug 2, 10:43 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 PM CDT SUN AUG 2 2015

MOZ023-024-032-030415-
LIVINGSTON MO-CHARITON MO-LINN MO-
1043 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIVINGSTON...
SOUTHWESTERN LINN AND NORTHWESTERN CHARITON COUNTIES UNTIL 1115 PM
CDT...

AT 1042 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HALE...OR 15 MILES SOUTHWEST OF BROOKFIELD...MOVING SOUTHEAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROOKFIELD...BRUNSWICK...MEADVILLE...HALE...LACLEDE...WHEELING...
MENDON...LUDLOW...SUMNER...ROTHVILLE...TRIPLETT...AVALON AND DAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MISSOURI.

LAT...LON 3943 9314 3945 9322 3947 9322 3947 9326
      3954 9328 3954 9326 3961 9328 3961 9375
      3969 9376 3986 9307 3956 9292
TIME...MOT...LOC 0342Z 316DEG 29KT 3964 9329

LG
Special weather statement, Aug 2, 10:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1047 PM CDT SUN AUG 2 2015

MOZ002-003-030430-
WORTH MO-NODAWAY MO-
1047 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH AND NORTHEASTERN
NODAWAY COUNTIES UNTIL 1130 PM CDT...

AT 1047 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ATHELSTAN...OR 9 MILES SOUTHEAST OF BEDFORD...MOVING SOUTHEAST
AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANT CITY...HOPKINS...IRENA...SHERIDAN...PARNELL AND PICKERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.

&&

LAT...LON 4057 9442 4046 9431 4041 9482 4057 9494
TIME...MOT...LOC 0347Z 331DEG 9KT 4055 9463

LG

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:40 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Sullivan50 min
Aug 2, 8:16 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Sullivan29 min
Aug 2, 8:23 PM CDTSevere Thunderstorm WarningEAXHarrison37 min
Aug 2, 8:43 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan32 min
Aug 2, 8:48 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth42 min
Aug 2, 8:56 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer49 min
Aug 2, 9:11 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon, Randolph34 min
Aug 2, 9:24 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth51 min
Aug 2, 9:32 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Grundy, Harrison, Linn, Livingston43 min
Aug 2, 9:39 PM CDTFlash Flood WarningEAXGentry, Harrison, Nodaway, Worth6 hr
Aug 2, 10:15 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Livingston30 min
Aug 2, 10:35 PM CDTSpecial Weather StatementEAXCarroll25 min
Aug 2, 10:43 PM CDTSpecial Weather StatementEAXLivingston32 min
Aug 2, 11:03 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth42 min
Aug 2, 11:45 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway45 min
Aug 3, 12:05 AM CDTFlash Flood WarningEAXGentry, Nodaway6 hr
Aug 3, 12:17 AM CDTSpecial Weather StatementEAXMercer43 min
Aug 3, 12:27 AM CDTSevere Thunderstorm WarningEAXGentry, Nodaway48 min
Aug 3, 1:05 AM CDTSpecial Weather StatementEAXAndrew25 min
Aug 3, 1:26 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, DeKalb34 min
Aug 3, 2:37 AM CDTSpecial Weather StatementEAXGentry23 min
Aug 3, 4:40 AM CDTRiver Flood WarningEAXAndrew, Nodaway7 days
Aug 3, 6:22 AM CDTSpecial Weather StatementEAXDeKalb23 min
Aug 3, 7:32 AM CDTSpecial Weather StatementEAXClinton28 min
Aug 3, 11:14 AM CDTSpecial Weather StatementEAXAndrew, DeKalb46 min
Aug 3, 11:23 AM CDTSpecial Weather StatementEAXDaviess37 min
Aug 3, 11:38 AM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb37 min
Aug 3, 11:40 AM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison35 min
Aug 3, 11:45 AM CDTAreal Flood AdvisoryEAXDaviess, Harrison3 hr
Aug 3, 12:15 PM CDTSpecial Weather StatementEAXDaviess30 min

Nearby

Special Weather Statements in Missouri, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.